MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision at all distances, foggy vision and starburst.The iol was exchanged for another company monofocal lens model lens 9 months and 15 days after the initial implant procedure.Clinical reason for explant was mentioned as the patient was unsatisfied.The patient underwent yag laser procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned wrapped in white gauze material placed into a specimen jar.Viscoelastic was dried on the lens.The lens was cleaned with klrp to further evaluate.The anterior optic surface was gouged and cracked near the optic center.The posterior optic surface was cracked between the center and the edge.Small, light, posterior scratches were observed in the optic center.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were used.The root cause cannot be determined for the reported complaint.Each lens is subjected to a 100percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens was retested and verified.The lens met specification for power and resolution for a company model 23.0 diopter lens.The multifocal company model 23.0 diopter (diopter (add power plus 2.2/plus 3.2 diopter) lens removed and replaced with a non company monofocal lens (diopter unknown).Due to the exchange of a multifocal lens for a monofocal lens, this suggests that a monofocal replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21652397
Report Number1119421-2025-00762
Device Sequence Number18014791
Product Code MFK
UDI-Device Identifier00380652413701
UDI-Public(01)00380652413701(17)270321(11)230323(10)15599404
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.230
Device Lot Number15599404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III IOL, CARTRIDGE D.; MONARCH III IOL, INJECTOR.; PROVISC OVD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale